Alert archive / Oregon / Gale Warnings in 2016

Gale Warning 27, NWS Medford, OR

March 19, 2016

NWS Medford, OR issued this gale warning at Mar 19, 2016, 2:55 PM PDT. It took effect at Mar 20, 2016, 5:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2016, 2:55 PM PDT (21:55 UTC)
In effect from
Mar 20, 2016, 5:00 AM PDT
Expired
Mar 20, 2016, 2:00 PM PDT
In force
9 hr
Issued by
NWS Medford, OR

The text

As transmitted.

328 
WHUS76 KMFR 192155
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
255 PM PDT SAT MAR 19 2016

PZZ376-201200-
/O.NEW.KMFR.GL.W.0027.160320T1200Z-160320T2100Z/
/O.NEW.KMFR.SE.W.0031.160320T1200Z-160321T1800Z/
/O.EXT.KMFR.SC.Y.0036.160321T1800Z-160323T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
255 PM PDT SAT MAR 19 2016

...GALE WARNING IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 5 AM SUNDAY TO 11 AM PDT MONDAY. 

* WINDS: SOUTH INCREASING TO 30 TO 35 KT WITH GUSTS TO 40 KT
  SUNDAY MORNING. WINDS DIMINISH TO 20 TO 30 KT SUNDAY AFTERNOON
  AND EVENING, BUT RISE TO NEAR GALES AGAIN EARLY MONDAY.

* SEAS: BECOMING WIND WAVE DOMINATED AND RISING TO 12 TO 15 FEET
  SUNDAY MORNING. SEAS SUBSIDE TO 10 TO 12 FEET SUNDAY EVENING,
  BUT RISE TO 13 TO 16 FEET SUNDAY NIGHT AND CONTINUE THROUGH
  MONDAY. SEAS BECOME SWELL DOMINATED MONDAY NIGHT BUT REMAIN
  STEEP TO VERY STEEP THROUGH EARLY WEDNESDAY.

* AREAS AFFECTED...ALL AREAS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-201200-
/O.NEW.KMFR.SE.W.0031.160320T1200Z-160321T1800Z/
/O.EXT.KMFR.SC.Y.0036.160320T2100Z-160323T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
255 PM PDT SAT MAR 19 2016

...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM SUNDAY TO 11 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO 11 AM PDT
MONDAY. 

* WINDS: SOUTH INCREASING TO 20 TO 30 KT WITH OCCASIONAL GALE
  FORCE GUSTS TO 35 KT SUNDAY MORNING AND CONTINUING THROUGH
  MONDAY MORNING.

* SEAS: BECOMING WIND WAVE DOMINATED AND RISING TO 10 TO 12 FEET
  SUNDAY MORNING AND CONTINUING THROUGH SUNDAY EVENING. CHOPPY
  WIND WAVE DOMINATED SEAS RISE TO 12 TO 15 FEET SUNDAY NIGHT AND
  CONTINUE THROUGH MONDAY. SEAS BECOME SWELL DOMINATED MONDAY
  NIGHT BUT REMAIN STEEP TO VERY STEEP THROUGH EARLY WEDNESDAY.

* AREAS AFFECTED...ALL AREAS...BUT THE STRONGEST WINDS AND
  STEEPEST SEAS ARE EXPECTED NEAR CAPE BLANCO AND BEYOND 5 NM
  FROM SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-370-201200-
/O.NEW.KMFR.SE.W.0031.160320T1200Z-160321T1800Z/
/O.EXT.KMFR.SC.Y.0036.160321T1800Z-160323T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
255 PM PDT SAT MAR 19 2016

...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM SUNDAY TO 11 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO 11 AM PDT
MONDAY. 

* WINDS: SOUTH INCREASING TO 20 TO 30 KT WITH OCCASIONAL GALE
  FORCE GUSTS TO 35 KT SUNDAY MORNING AND CONTINUING THROUGH
  MONDAY MORNING.

* SEAS: BECOMING WIND WAVE DOMINATED AND RISING TO 10 TO 12 FEET
  SUNDAY MORNING AND CONTINUING THROUGH SUNDAY EVENING. CHOPPY
  WIND WAVE DOMINATED SEAS RISE TO 12 TO 15 FEET SUNDAY NIGHT AND
  CONTINUE THROUGH MONDAY. SEAS BECOME SWELL DOMINATED MONDAY
  NIGHT BUT REMAIN STEEP TO VERY STEEP THROUGH EARLY WEDNESDAY.

* AREAS AFFECTED...ALL AREAS...BUT THE STRONGEST WINDS AND
  STEEPEST SEAS ARE EXPECTED NEAR CAPE BLANCO AND BEYOND 5 NM FROM
  SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
146 
WHUS76 KMFR 200303
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
803 PM PDT SAT MAR 19 2016

PZZ356-201615-
/O.EXA.KMFR.GL.W.0027.160320T1200Z-160320T2100Z/
/O.CON.KMFR.SE.W.0031.160320T1200Z-160321T1800Z/
/O.CON.KMFR.SC.Y.0036.160320T2100Z-160323T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
803 PM PDT SAT MAR 19 2016

...GALE WARNING IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM PDT SUNDAY UNTIL 11
AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY. 

* WINDS: SOUTH 25 TO 35 KT WITH GUSTS TO 45 KT SUNDAY MORNING AND
  EARLY AFTERNOON. WINDS SHOULD DIMINISH THROUGH SUNDAY
  EVENING...BUT WILL REMAIN GUSTY THROUGH AT LEAST MONDAY MORNING.

* SEAS: BECOMING WIND DRIVEN AT 10 TO 12 FEET SUNDAY MORNING AND
  CONTINUING THROUGH SUNDAY EVENING. CHOPPY WIND WAVE DOMINATED
  SEAS RISE TO 12 TO 15 FEET SUNDAY NIGHT AND CONTINUE THROUGH
  MONDAY. SEAS BECOME SWELL DOMINATED MONDAY NIGHT BUT REMAIN
  STEEP TO VERY STEEP THROUGH EARLY WEDNESDAY.

* AREAS AFFECTED...ALL AREAS...BUT THE STRONGEST WINDS AND 
  STEEPEST SEAS ARE EXPECTED NEAR CAPE BLANCO AND BEYOND 5 NM 
  FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-370-201615-
/O.EXA.KMFR.GL.W.0027.160320T1200Z-160320T2100Z/
/O.CON.KMFR.SE.W.0031.160320T1200Z-160321T1800Z/
/O.CON.KMFR.SC.Y.0036.160321T1800Z-160323T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
803 PM PDT SAT MAR 19 2016

...GALE WARNING IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM PDT SUNDAY UNTIL 11
AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY. 

* WINDS: SOUTH 25 TO 35 KT WITH GUSTS TO 45 KT SUNDAY MORNING AND
  EARLY AFTERNOON. WINDS SHOULD DIMINISH THROUGH SUNDAY
  EVENING...BUT WILL REMAIN GUSTY THROUGH AT LEAST MONDAY MORNING.

* SEAS: BECOMING WIND DRIVEN AT 10 TO 12 FEET SUNDAY MORNING AND
  CONTINUING THROUGH SUNDAY EVENING. CHOPPY WIND WAVE DOMINATED
  SEAS RISE TO 12 TO 15 FEET SUNDAY NIGHT AND CONTINUE THROUGH
  MONDAY. SEAS BECOME SWELL DOMINATED MONDAY NIGHT BUT REMAIN
  STEEP TO VERY STEEP THROUGH EARLY WEDNESDAY. 

* AREAS AFFECTED...ALL AREAS...BUT THE STRONGEST WINDS AND 
  STEEPEST SEAS ARE EXPECTED NEAR CAPE BLANCO AND BEYOND 5 NM 
  FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ376-201615-
/O.CON.KMFR.GL.W.0027.160320T1200Z-160320T2100Z/
/O.CON.KMFR.SE.W.0031.160320T1200Z-160321T1800Z/
/O.CON.KMFR.SC.Y.0036.160321T1800Z-160323T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
803 PM PDT SAT MAR 19 2016

...GALE WARNING IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM PDT SUNDAY UNTIL 11
AM PDT MONDAY...

* WINDS: SOUTH 25 TO 35 KT WITH GUSTS TO 45 KT SUNDAY MORNING AND
  EARLY AFTERNOON. WINDS SHOULD DIMINISH THROUGH SUNDAY
  EVENING...BUT WILL REMAIN GUSTY THROUGH AT LEAST MONDAY MORNING.

* SEAS: BECOMING WIND WAVE DOMINATED AND RISING TO 12 TO 15 FEET 
  SUNDAY MORNING. SEAS SUBSIDE TO 10 TO 12 FEET SUNDAY EVENING...
   BUT RISE TO 13 TO 16 FEET SUNDAY NIGHT AND CONTINUE THROUGH 
  MONDAY. SEAS BECOME SWELL DOMINATED MONDAY NIGHT BUT REMAIN 
  STEEP TO VERY STEEP THROUGH EARLY WEDNESDAY. 

* AREAS AFFECTED...ALL AREAS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
540 
WHUS76 KMFR 201045
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
345 AM PDT SUN MAR 20 2016

PZZ356-202345-
/O.CON.KMFR.GL.W.0027.160320T1200Z-160320T2100Z/
/O.CON.KMFR.SE.W.0031.160320T1200Z-160321T1800Z/
/O.CON.KMFR.SC.Y.0036.160320T2100Z-160323T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
345 AM PDT SUN MAR 20 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
MONDAY...

* WINDS: SOUTH 25 TO 35 KT WITH GUSTS TO 45 KT THIS MORNING INTO
  THE EARLY AFTERNOON. WINDS WILL DIMINISH SLIGHTLY THIS
  AFTERNOON...BUT THEN INCREASE AND BRIEFLY PEAK NEAR GALE FORCE
  LATE TONIGHT.

* SEAS: WIND DRIVEN AT 9 TO 12 FEET TODAY. CHOPPY WIND WAVE
  DOMINATED SEAS WILL THEN RISE TO 12 TO 14 FEET TONIGHT. SEAS
  BECOME SWELL DOMINATED AND REACH A PEAK ON MONDAY NIGHT BUT
  REMAIN STEEP TO VERY STEEP THROUGH EARLY WEDNESDAY.

* AREAS AFFECTED...ALL AREAS...BUT THE STRONGEST WINDS AND 
  STEEPEST SEAS ARE EXPECTED NEAR CAPE BLANCO AND BEYOND 5 NM 
  FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-370-376-202345-
/O.CON.KMFR.GL.W.0027.160320T1200Z-160320T2100Z/
/O.CON.KMFR.SE.W.0031.160320T1200Z-160321T1800Z/
/O.CON.KMFR.SC.Y.0036.160321T1800Z-160323T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
345 AM PDT SUN MAR 20 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
MONDAY...

* WINDS: SOUTH 25 TO 35 KT WITH GUSTS TO 45 KT THIS MORNING INTO
  THE EARLY AFTERNOON. WINDS WILL DIMINISH SLIGHTLY THIS
  AFTERNOON...BUT THEN INCREASE AND BRIEFLY PEAK NEAR GALE FORCE
  LATE TONIGHT.

* SEAS: WIND DRIVEN AT 9 TO 12 FEET TODAY. CHOPPY WIND WAVE
  DOMINATED SEAS WILL THEN RISE TO 12 TO 14 FEET TONIGHT. SEAS
  BECOME SWELL DOMINATED AND REACH A PEAK ON MONDAY NIGHT BUT
  REMAIN STEEP TO VERY STEEP THROUGH EARLY WEDNESDAY.

* AREAS AFFECTED...ALL AREAS...BUT THE STRONGEST WINDS AND 
  STEEPEST SEAS ARE EXPECTED NEAR CAPE BLANCO AND BEYOND 5 NM 
  FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 19, 2:55 PM PDT, 0 minutes earlier.

Area forecast discussion, Mar 19, 2:55 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
255 PM PDT SAT MAR 19 2016

.SHORT TERM...A COUPLE  FRONTAL SYSTEMS WILL MOVE INTO THE AREA
THIS WEEKEND AND ON MONDAY. THIS WILL BRING A PATTERN OF BREEZY TO
GUSTY SOUTH WINDS, RAIN AND HIGHER MOUNTAIN SNOW AND PERIODS WHERE
ISOLATED THUNDERSTORMS OR SHOWERS WITH SMALL GRAUPEL ARE POSSIBLE.

CURRENTLY A FRONT IS WEAKENING OVER WESTERN PORTIONS OF THE AREA
AS IT MOVES INLAND. THIS FRONT IS BRINGING LITTLE IN THE WAY OF
RAINFALL AND HAVE MAINLY ONLY OBSERVED LIGHT RAINFALL ALONG THE
COAST AND IN THE COASTAL MOUNTAINS. ADDITIONAL LIGHT RAIN IS
POSSIBLE TONIGHT, FROM THE CASCADES WEST WITH BEST CHANCES IN THE
COASTAL MOUNTAINS, INTO THE UMPQUA AND IN WESTERN SISKIYOU COUNTY.

A PACIFIC FRONTAL SYSTEM WILL APPROACH THE AREA TONIGHT WITH LIGHT
TO MODERATE RAIN SPREADING INLAND FROM THE SOUTHWEST. RAIN AND
HIGHER MOUNTAIN SNOW WILL INCREASE ON SUNDAY AS THIS FRONTAL
SYSTEM MOVES INLAND. SNOW LEVELS ARE EXPECTED TO BE HIGH AT AROUND
7000 FEET. BREEZY TO GUSTY WINDS ARE FORECAST ACROSS THE AREA  SUNDAY
AFTERNOON. A 700 MB JET OF AROUND 45 TO 55 KT WILL MOVE INTO THE
AREA ON SUNDAY. THIS IS EXPECTED TO RESULT IN STRONG GUSTY WINDS
IN SHASTA VALLEY AND SUMMER LAKE AREAS AS WELL AS OVER THE
MOUNTAINS. WEAK INSTABILITY IS FORECAST BY THE MODELS AS THIS
FRONT MOVES INLAND SUNDAY AFTERNOON AS WELL. SO HAVE ADDED A
SLIGHT CHANCE OF THUNDERSTORMS TO THE FORECAST FOR SUNDAY
AFTERNOON FROM THE WESTERN FOOTHILLS OF THE SOUTHERN OREGON
CASCADES EAST INTO KLAMATH LAKE AND MODOC COUNTIES. SOME SMALL
GRAUPEL IN SHOWERS MAY ALSO OCCURAS WELL  OVER THE AREA SUNDAY
AFTERNOON INTO SUNDAY EVENING WITH WEAK INSTABILITY PRESENT AND
COLD AIR ALOFT MOVING INTO THE AREA. BEHIND THE FRONT EXPECT
SCATTERED SHOWERS SUNDAY EVENING INTO SUNDAY NIGHT. SNOW LEVELS
LEVELS WILL LOWER TO AROUND 5000 FEET SUNDAY NIGHT. SUNDAY EVENING
AND NIGHT ALSO EXPECT A SLIGHT CHANCE FOR THUNDERSTORMS ALONG
THE COAST AND COASTAL WATERS.

ANOTHER PACIFIC FRONT WILL APPROACH THE AREA SUNDAY NIGHT AND
MOVES INLAND ON MONDAY. THIS FRONT WILL BRING ANOTHER ROUND OF RAIN
AND MOUNTAIN SNOW AS WELL AS BREEZY TO GUSTY SOUTH WINDS. WINDS
ARE EXPECTED TO INCREASE AGAIN ON MONDAY WITH BREEZY SOUTH WINDS
ACROSS THE AREA AND STRONG GUSTY WINDS POSSIBLE FOR THE SHASTA
VALLEY, SUMMER LAKE AREA AND MOUNTAINS ONCE AGAIN. MODERATE RAIN
TO LOCALLY HEAVY RAIN IS EXPECTED ALONG THE COAST AND INTO
SISKIYOU COUNTY WITH LIGHT TO MODERATE RAIN AND MOUNTAIN SNOW
ELSEWHERE. WEAK INSTABILITY, DIVERGENCE AND COLD AIR ALOFT WITH
BRING ANOTHER CHANCE FOR ISOLATED THUNDERSTORMS ON MONDAY, MAINLY
FOR AREA EAST OF THE CASCADES AS WELL AS ALONG THE COAST AND OVER
THE COASTAL WATERS. SNOW LEVELS ON MONDAY ARE EXPECTED NEAR 5000
FEET AND LOCALLY DOWN TO 4500 FEET WITH LIGHT TO MODERATE SNOW
POSSIBLE OVER THE HIGHER PASS LEVELS IN THE CASCADES. SNOW LEVELS
WILL LOWER FURTHER BEHIND THE FRONT MONDAY EVENING AND NIGHT, DOWN
TO 3500 TO 4000 FEET, AND WIDESPREAD SHOWERS ARE EXPECTED DURING
THIS PERIOD AS THE UPPER TROUGH MOVES INLAND.

.LONG TERM...TUESDAY THROUGH SATURDAY NIGHT...UNSTABLE AND SHOWERY
CONDITIONS ARE EXPECTED ON TUESDAY. THE COLD POOL ALOFT IS CENTERED
OVER THE AREA TUESDAY MORNING...AND GENERALLY WITH -30C TEMPERATURES
AT 500MB AND SHORTWAVE ENERGY WE CAN EXPECT A FEW THUNDERSTORMS OVER
THE COASTAL WATERS AND PERHAPS JUST INLAND. OUR FORECAST REFLECTS
THIS THINKING. FURTHER INLAND TOWARD THE ROGUE VALLEY IT IS
CERTAINLY UNSTABLE...THOUGH NOT QUITE ENOUGH TO SUPPORT
THUNDERSTORMS AT THIS POINT.  WE'LL KEEP AN EYE ON SREF POST-
PROCESSED GUIDANCE AS TUESDAY NEARS...AND POTENTIALLY EXPAND
THUNDERSTORM COVERAGE IF NECESSARY.

SNOW LEVELS WILL BE AROUND 3000 FEET TUESDAY SO MOUNTAIN PASSES
COULD SEE SEVERAL INCHES OF SNOW. IN TERMS OF I-5 IMPACTS...BLACK
BUTTE WILL LIKELY BE IMPACTED EARLY IN THE MORNING WITH SOME SNOW
ACCUMULATION. WIND FLOW DOESN'T TURN FAVORABLE FOR SISKIYOU SUMMIT
TO EXPERIENCE SIGNIFICANT SNOW UNTIL TUESDAY AFTERNOON. WITH SUN
ANGLE HIGHER AND DAYS GETTING LONGER...IT IS BECOMING INCREASINGLY
DIFFICULT FOR SNOW TO HAVE A HIGH IMPACT ON INTERSTATE 5 AT SISKIYOU
SUMMIT DURING THE AFTERNOON. THEREFORE...AT THIS TIME...WE DON'T
EXPECT MAJOR IMPACTS ON TUESDAY TO SISKIYOU SUMMIT.

SHOWERS DIMINISH TUESDAY NIGHT INTO WEDNESDAY...AND DRY WEATHER IS
EXPECTED WEDNESDAY INTO WEDNESDAY NIGHT. A WEAK FRONT IS EXPECTED TO
MOVE THROUGH ON THURSDAY WITH VERY LITTLE PRECIPITATION PER THE GFS
AND SLIGHTLY MORE PER THE ECMWF.

ON FRIDAY THE AREA WILL REMAIN EAST OF A OF HIGH OVER THE PACIFIC. A
FEW WEAK FRONTS WILL APPROACH THE PACNW COAST, BUT WHETHER ANY
RAINFALL EXTENDS FAR ENOUGH SOUTH TO MAKE IT INTO THE MFR CWA
REMAINS UNCERTAIN. THE GFS DEPICTS A WETTER SOLUTION THAN THE
EC...WITH A STRONGER HIGH ENHANCING PRESSURE GRADIENTS AND DRAWING
IN MORE MOISTURE NORTH OF THE HIGH. DUE TO STRONGER RUN-TO-RUN MODEL
CONSISTENCY, LEANED MORE TOWARDS THE EC. THUS, CURRENT EXPECTATION
IS FOR DRY CONDITIONS AND WARMER THAN NORMAL TEMPERATURES OVER THE
WEEKEND...CAUSING A THERMAL TROUGH TO DEVELOP AND WINDS TO TURN
EASTERLY INLAND AND NORTHERLY OVER THE WATERS.

&&

.AVIATION...FOR THE 19/18Z TAF CYCLE...CEILINGS WILL BE MAINLY VFR
THROUGH THIS AFTERNOON EXCEPT FOR A MIX OF IFR/MVFR WITH OCCASIONAL
LIGHT SHOWERS NEAR THE COAST. THE PROBABILITY OF SHOWERS...MVFR
CEILINGS AND MOUNTAIN OBSCURATION WILL THEN INCREASE WEST OF THE
CASCADES LATE THIS EVENING AHEAD OF A MODERATE TO STRONG FRONT. THE
FRONT WILL ARRIVE AT THE COAST EARLY SUNDAY MORNING THEN SPREAD
INLAND WITH WIDESPREAD MVFR...PRECIPITATION...STRONG SOUTH TO
SOUTHWEST LOW LEVEL WINDS AND MOUNTAIN OBSCURATION. -DW/SK

&&

.MARINE...UPDATED 200 PM PDT SAT 19 MAR 2016...A FRONTAL SYSTEM WILL
APPROACH TONIGHT WHICH WILL BRING INCREASING SOUTH WINDS AND SEAS.
GALES AND VERY STEEP SEAS ARE EXPECTED TOMORROW MORNING OVER THE
SOUTHERN OUTER WATERS WITH VERY STEEP, WIND DRIVEN SEAS AND HIGH END
SMALL CRAFT ADVISORY LEVEL WINDS ELSEWHERE. THERE IS STILL A CHANCE
FOR A COASTAL JET TO BRING GALE FORCE WINDS ALONG THE FRONT SUNDAY
EVENING NEAR AND NORTH OF CAPE BLANCO. WHILE CONFIDENCE IS NOT HIGH
ENOUGH TO ISSUE A GALE WATCH OR WARNING AT THIS TIME, DON'T BE
SURPRISED IF WE NEED ONE EVENTUALLY. WINDS ALSO APPROACH GALES AGAIN
MONDAY AFTERNOON AS LOW PRESSURE MOVES BY TO THE NORTH. AT THE VERY
LEAST, SEAS WILL BE VERY STEEP OVER ALL WATERS SUNDAY AND MONDAY,
AND INEXPERIENCED MARINERS SHOULD REMAIN IN PORT.

WINDS CALM DOWN TUESDAY, BUT A HEAVY, LONG PERIOD, WEST SWELL WILL
MOVE THROUGH AND KEEP SEAS STEEP TO VERY STEEP THROUGH EARLY
WEDNESDAY. CONDITIONS LOOK RELATIVELY MORE TRANQUIL FOR THE
REMAINDER OF THE WEEK INTO THE WEEKEND WITH ONLY A WEAK FRONT
POSSIBLE THURSDAY. -WRIGHT

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 11 AM TO 5 PM PDT SUNDAY FOR ORZ030-031.

CA...WIND ADVISORY FROM 11 AM TO 5 PM PDT SUNDAY FOR CAZ085.
     WIND ADVISORY FROM 5 AM TO 5 PM PDT SUNDAY FOR CAZ081.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 2 PM SUNDAY TO 5 AM PDT WEDNESDAY FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING FROM 5 AM SUNDAY TO 11 AM PDT MONDAY FOR
     PZZ350-356-370-376.
     GALE WARNING FROM 5 AM TO 2 PM PDT SUNDAY FOR PZZ376.

CC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 2:55 PM PDTHazardous Seas WarningMFR41 hr
Mar 19, 2:57 PM PDTWind AdvisoryMFRKlamath, Lake26 hr

Nearby

Gale Warnings in Oregon, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.